Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 38, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 1, 2004, 1:42 PM EDT for Jefferson County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 1:42 PM EDT (17:42 UTC)
- Expired
- Jun 1, 2004, 2:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Jefferson County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 10:50 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
029 WUUS52 KTAE 011742 SVRTLH FLC065-011815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 142 PM EDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN FLORIDA * UNTIL 215 PM EDT * AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES SOUTHEAST OF THOMAS CITY...OR ABOUT 17 MILES SOUTH OF MONTICELLO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAPPS BY 145 PM EDT... LAMONT BY 150 PM EDT... NASH BY 155 PM EDT... DRIFTON...CASA BLANCO BY 200 PM EDT... MONTICELLO...MONTIVILLA BY 205 PM EDT... LAT...LON 3035 8403 3022 8388 3062 8364 3065 8393 $$ 16-DYE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:20 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jun 1, 12:20 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1220 PM EDT TUE JUN 1 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT (5 PM CDT)FOR ALL OF SOUTHEAST ALABAMA... ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA EXCEPT BEN HILL..LEE AND QUITMAN COUNTIES ALL OF THE PANHANDLE AND BIG BEND OF FLORIDA EXCEPT DIXIE..LAFAYETTE AND TAYLOR COUNTIES SURFACE ANALYSIS ACROSS CWFA INDICATES FRONTAL BOUNDARY FROM SE GA SWWD TO FLA PANHANDLE AND A SECOND OUTFLOW GENERATED BOUNDARY ACROSS NRN MOST FLA COUNTIES. AIR MASS ALONG AND S OF OUTFLOW BOUNDARY BECOMING INCREASINGLY UNSTABLE AND WITH APPROACHING MCS ONE- OVR SE ALA AND A SECOND OVER SE MS...DEEP LYR SHEAR INCREASG. AS FIRST MCS MOVES OVER SE ALA..BOWING MOVG ESE AROUND 40 KNOTS WITH UP TO 51 KNOTS RECORDED IN HOUSTON CO. ALSO LOCALIZED FLOODING AND FLS ISSUED FOR SAME COUNTY. INCREASING THREAT OF DAMAGING WINDS AND LARGE HAIL. EVEN A TORNADO NOT OUT OF QUESTION. ALL ROUTINE PRODUCTS HAVE BEEN UPDATED. STAY TUNED. .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. BLOCK .PREV DISCUSSION... SHOWERS AND THUNDERSTORMS ARE TRAINING ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AT THIS TIME...WITH ACTIVITY FILLING IN TO THE SOUTHWEST AND JUST STARTING TO INFILTRATE THE FLORIDA PANHANDLE. WILL BE A BUSY DAY. ZONES AND COASTAL ARE ON TRACK...WILL ISSUE UPDATES JUST TO ENSURE TIMELY WORDING. .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AFD/16 PREVIOUS DISCUSSION FOLLOWS ********************************************************* .SYNOPSIS...A LARGE UPPER LEVEL LOW IS SEEN CLEARLY IN WATER VAPOR IMAGERY SPINNING OVER CENTRAL MN. THERE ARE SEVERAL VORT MAXES EMBEDDED IN THE FLOW ON THE S SIDE OF THE SYSTEM. ONE HAS HELPED TO SPAWN AN MCS OVER ERN TX. SURFACE ANALYSIS SHOWS THAT THE OUTFLOW BOUNDARY FROM YESTERDAYS STRONG TO SEVERE STORMS HAS BEEN PUSHED NWD BY THE MEAN FLOW AND IS NOW STRADDLING OUR NRN ZONES. AN AREA OF CONVECTION HAS DEVELOPED JUST N OF THIS BOUNDARY OVER SRN AL AND THE WRN FL PANHANDLE, WITH SHOWERS NOW DEVELOPING OVER SW GA AS WELL. && .SHORT TERM...TODAY THROUGH THU. RAIN CHANCES LOOK BETTER TODAY THAN THEY HAVE IN A WHILE FOR A LARGE PART OF OUR FORECAST AREA. THE CONVECTION TO THE W WILL HELP TO SWEEP THE OUTFLOW BOUNDARY BACK TO THE SE ONCE AGAIN. IN ADDITION, SEVERAL OF THE MODELS SHOW THE MCS IN TX MOVING EWD ALONG THE CORFIDI VECTORS INTO OUR WRN ZONES BY THIS EVENING. THESE FEATURES WILL TAP INTO A BOUNTIFUL MOISTURE SUPPLY. MODEL CONSENSUS PW IS 1.8-2.1 INCHES ACROSS MUCH OF THE AREA TODAY. THEREFORE, WE ANTICIPATE NUMEROUS SHOWERS AND THUNDERSTORMS. THE GOOD NEWS IS THAT THE SEVERE WEATHER THREAT IS MINIMAL. POPS ARE ALREADY IN THE LIKELY CATEGORY ACROSS MUCH OF OUR FORECAST AREA FOR TODAY AND THIS STILL LOOKS GOOD. IF ANYTHING, WE WILL RAISE POPS BY ABOUT 10 PERCENT IN A FEW AREAS. WILL KEEP SE BIG BEND POPS IN THE SCATTERED RANGE. THE CLOUD COVERAGE AND PRECIP SHOULD KEEP TEMPS WELL BELOW RECENT DAYTIME LEVELS. MID 80S LOOK GOOD FOR MOST AREAS. DHN ONLY REACHED 85 ON MON DUE TO EARLY CONVECTION, COMPARED TO 95 AT TLH. WE PLAN TO RAISE EVENING POPS TO ABOUT 50 MOST AREAS, 30 SE. WITH REMNANT OUTFLOW BOUNDARIES STILL IN PLACE AND ADDITIONAL SHORT WAVES AND/OR MCS REMNANTS UPSTREAM, GOOD RAIN CHANCES SHOULD CONTINUE ON WED. THERE IS AN INDICATION IN BOTH THE ETA AND GFS THAT SOME DRIER AIR WILL MOVE INTO OUR NRN ZONES ON THU. THIS IS REFLECTED IN BOTH THE MET AND MAV POPS, WHICH WILL BE BLENDED. .LONG TERM...THU NIGHT THROUGH MON. DO NOT PLAN ANY CHANGES AT THIS TIME. TROUGHINESS WILL CONTINUE AT UPPER LEVELS FOR FRI WITH A FRONT IN THE VICINITY. FOR SAT THROUGH MON, THE BERMUDA HIGH WILL RIDGE BACK INTO THE AREA. HOWEVER, THE SEA BREEZE WILL SPARK SCATTERED AFTERNOON AND EARLY EVENING CONVECTION EACH DAY. && .MARINE...GENERALLY SW WINDS WILL VEER TO WLY BY WED EVENING. NO HIGHLIGHTS ARE ANTICIPATED. WILL KEEP SPEEDS AT OR BELOW 15 KT AND SEAS AOB 4 FT THROUGH SAT. && .FIRE WEATHER...MIN RH WILL BE WELL ABOVE CRITICAL LEVELS FOR THE NEXT SEVERAL DAYS. && .PRELIMINARY POINT TEMPS/POPS... TLH 85 70 88 69 / 70 50 50 30 PFN 84 75 86 74 / 70 40 40 30 DHN 83 68 87 69 / 60 50 50 30 ABY 85 69 88 68 / 60 40 50 30 VLD 85 69 88 68 / 70 50 50 30 CTY 90 71 88 70 / 50 30 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && WOOL/18
Hazardous weather outlook, Jun 1, 11:10 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 1110 AM EDT TUE JUN 1 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-021000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- 515 AM EDT TUE JUN 1 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 6 PM EDT (5 PM CDT) FOR ALL OF SOUTHEAST ALABAMA...ALL OF SOUTHWEST AND SOUTH CENTRAL GEORGIA EXCEPT LEE...QUITMAN AND BEN HILL COUNTIES AND ALL OF THE FLORIDA PANHANDLE AND BIG BEND EXCEPT DIXIE...LAFAYETTE AND TAYLOR COUNTIES... .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE REGION. SOME OF THE THUNDERSTORM WILL BE SEVERE WITH DAMAGING WINDS AND GUSTS. A TORNADO IS ALSO POSSIBLE. ACTIVITY SHOULD INCREASE INTO THE AFTERNOON AND THE EVENING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. WHILE THE STORMS ARE EXPECTED TO MOVE STEADILY EASTWARD...AREAS WHERE SEVERAL STORMS TRAIN OVER THE SAME LOCATION COULD SEE SOME NUISANCE FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE DRY PATTERN SEEN FOR MUCH OF THE PAST THREE MONTHS APPEARS TO BE BREAKING. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY ACROSS THE REGION FOR THE NEXT WEEK...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THROUGH THE EVENING. SPOTTERS ARE REQUESTED TO REPORT AND SEVERE WEATHER OR FLOODING. .RIP CURRENTS... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER ENTERING THE WATER. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. 24-BLOCK
In the hours before
Special weather statement, Jun 1, 11:00 AM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1100 AM EDT TUE JUN 1 2004 ALZ065>069-FLZ007>019-026>029-GAZ121>125-127>129-131-142>148-155>161- 012208- BAKER GA-BAY FL-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA- COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA- DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-GRADY GA- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-IRWIN GA- JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL- LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA-RANDOLPH GA-SEMINOLE GA- TAYLOR FL-TERRELL GA-THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL- WASHINGTON FL-WORTH GA- 1110 AM EDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 600 PM EDT TUESDAY EVENING (500 PM CDT TUESDAY AFTERNOON). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... IRWIN...BERRIEN...LANIER...AND LOWNDES. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...TAYLOR...AND LAFAYETTE. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 12-WATSON
Special weather statement, Jun 1, 12:48 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1248 PM EDT TUE JUN 1 2004 FLZ016-017-026-027-GAZ125>129-131-144>146-156>158-011848- BAKER GA-COLQUITT GA-DECATUR GA-DOUGHERTY GA-GADSDEN FL-GRADY GA- IRWIN GA-LEE GA-LEON FL-LIBERTY FL-MITCHELL GA-THOMAS GA-TIFT GA- TURNER GA-WAKULLA FL-WORTH GA- 1250 PM EDT TUE JUN 1 2004 ...STRONG TO SEVERE THUNDERSTORMS MOVING ACROSS SOUTH GEORGIA AND APPROACHING THE FLORIDA BIG BEND... AT 150 PM... A VERY SEVERE THUNDERSTORM WAS MOVING EAST... ACROSS MILLER COUNTY GEORGIA WITH OTHER STRONG THUNDERSTORMS TRAILING TO THE SOUTHWEST... ACROSS THE LAKE SEMINOLE AREA. THIS LARGE CLUSTER OF STORMS WILL CONTINUE TO MOVE EAST AT ABOUT 30 MPH. A SEVERE THUNDERSTORM WATCH CONTINUES FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. STRONG THUNDERSTORMS WILL REACH FROM NEWTON AND CAMILLA GEORGIA TO BAINBRIDGE TO NEAR QUINCY FLORIDA BY 2 PM. THE STORMS WILL CONTINUE SPREADING EAST AFTER 2 PM. RESIDENTS IN THE PATH OF THIS AREA OF THUNDERSTORMS SHOULD STAY TUNED FOR POSSIBLE WARNINGS SHOULD THE STORMS BECOME SEVERE. 11-GOREE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:02 PM EDT | Severe Thunderstorm Warning | TAE | Leon | 28 min |
| Jun 1, 2:13 PM EDT | Flash Flood Warning | TAE | Gadsden, Jefferson, Leon | 2 hr |
| Jun 1, 2:43 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 32 min |
| Jun 1, 2:49 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 26 min |
| Jun 1, 3:00 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 30 min |
| Jun 1, 4:41 PM EDT | Special Marine Warning | TAE | 49 min | |
| Jun 1, 5:21 PM EDT | Special Marine Warning | TAE | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.